MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48027
Medical Device Problem Codes Fracture (1260); Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
K163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Operator felt difficulty while advancing wire guide and the handle cannot be triggered during the sent release stage.Operator found out the joint of outer sheath and handle is kink.To replace another same product to finish the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # "k101530 and k163468".Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).(b)(4).Correction/additional information: from initial review of the expiration date it was thought that the product used for the procedure was expired.However, additional information was received to confirm that the product used was "within the specified shelf life".Root cause: as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.However, a possible cause for the issue occurring may be due to delamination of the ptfe liner of the outer sheath.
 
Event or Problem Description
Follow up report is being submitted to update the investigation with additional information regarding the expiration date.Operator felt difficulty while advancing wire guide and the handle cannot be trigered during the sent release stage.Operator found out the joint of outer sheath and handle is kink.To replace another same product to finish the procedure.
 
Event or Problem Description
This follow up report is to inform the fda that the investigation is in progress.A follow up report will be sent within 30 days initial mdr submitted based on the device malfunction precedence: ¿flexor kinked/stretched/broke/compressed".Operator felt difficulty while advancing wire guide and the handle cannot be trigered during the sent release stage.Operator found out the joint of outer sheath and handle is kink.To replace another same product to finish the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # "k101530 and k163468." cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).This follow up report is to inform the fda that the investigation is in progress.A follow up report will be sent within 30 days.
 
Additional Manufacturer Narrative
Pma/510(k) # "k101530 and k163468." cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: the evo-22-27-12-d device of lot number c1201215 was returned to cook ireland for evaluation.The following additional information was also received in the complaint file: what is the reorder number of the wire guide used with this device? boston scientific wire guide if not with the device in question, how was the procedure finished? with another same product what is the endoscope manufacturer and model number that was used during the procedure? olympus.Had dilation of the stricture been performed prior to stent placement? no.What was the diameter of the stricture at the time of stent placement (in mm)? 5mm what was the length of the stricture at the time of stent placement (in cm)? 6cm please describe the location in the body where the stent was to be placed.Descending duodenum.Was resistance encountered when advancing the wire guide through the stricture? yes was resistance encountered when advancing the introducer and stent into position? yes did any section of the device detach inside the patient? no.Lab evaluation: upon evaluation of the returned device, there was no stent exposure.No lockwire was returned and no red safety tab.The red shuttle deployment marker was at the front half of the handle.No deployment or retraction was possible.The device was dismantled during the lab.The flexor was broken at the shuttle cap.A kink below the handle was observed possibly transportation related.The stent was manually deployed in the lab.There were no issues noted with the stent.It was noted that the product was expired.The procedure was performed after this date.Customer complaint confirmed as failure was verified in laboratory.The flexor was seen to be broken during the lab evaluation.Root cause: a contributory factor for the flexor breaking may be due to the fact that the product had expired when it was used.As per cirl engineering input "the product is validated to its shelf life and not beyond.Therefore, it is unknown how the performance of the product would be affected past its shelf life." however, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that all evo devices are shipped with a product label placed on the outer evo carton box and product label placed on the inner pouch.Both labels contain information with expiration dates.It may be noted that a project ire0045-k has been assigned to product development to further investigate stent deployment issues of this nature in an effort to eliminate future occurrences.Document review: prior to distribution all evo-22-27-12-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the qc records did not reveal any issues which could have contributed to this complaint issue.An non-conformance was noted on the work order, flexor bunching, however the 04 devices were scrapped and would not have attributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1201215; upon review of complaints this failure mode has not occurred previously with this lot # c1201215.Ifu review: as per the instructions for use which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no evidence to suggest that the user did not follow the instructions for use.However, the device was used after expiry date summary: customer complaint confirmed as failure was verified in laboratory.The flexor was seen to be during the lab evaluation.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is being submitted under fda mdr precedence for "flexor kinked/stretched/broke/compressed." operator felt difficulty while advancing wire guide and the handle cannot be trigered during the sent release stage.Operator found out the joint of outer sheath and handle is kink.To replace another same product to finish the procedure.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7475217
Report Number3001845648-2018-00200
Device Sequence Number11043956
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)180212(10)C1201215
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2018
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC1201215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/01/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer05/01/2018
05/01/2018
05/01/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/28/2018
06/26/2018
07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight68